Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 19, 2014, 3:13 AM MST for Petroleum County, Phillips County, Montana. It took effect at Feb 19, 2014, 8:00 AM MST. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2014, 3:13 AM MST (10:13 UTC)
- In effect from
- Feb 19, 2014, 8:00 AM MST
- Expired
- Feb 20, 2014, 2:35 AM MST
- In force
- 19 hr
- Issued by
- NWS Glasgow, MT
Counties Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:15 PM MST | NON-TSTM WND GST 58 | 11 Ene Zortman, MT | MESONET STATION 10 ENE ZORTMAN /MTMAL/ SUSTAINED WINDS HAVE BEEN SUSTAINED BETWEEN 37 AND 44 MPH SINCE 430 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS75 KGGW 191013 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 313 AM MST WED FEB 19 2014 MTZ016-017-022-059-191115- /O.CAN.KGGW.HW.A.0005.140219T1300Z-140220T0400Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- GARFIELD-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...JORDAN...WHITEWATER 313 AM MST WED FEB 19 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WATCH. GUSTY WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY. THIS IS BELOW HIGH WIND CRITERIA... SO THE WATCH HAS BEEN CANCELLED. $$ MTZ021-060-192300- /O.UPG.KGGW.HW.A.0005.140219T1300Z-140220T0400Z/ /O.NEW.KGGW.HW.W.0009.140219T1500Z-140220T0300Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 313 AM MST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...LOOK FOR EXTREME CROSS WINDS ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN...AND THE MISSOURI RIVER AND HIGHWAY 244 SOUTH OF WINNETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
791 WWUS75 KGGW 192135 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MST WED FEB 19 2014 MTZ021-060-200300- /O.CON.KGGW.HW.W.0009.000000T0000Z-140220T0300Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 235 PM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...LOOK FOR EXTREME CROSS WINDS ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN...AND THE MISSOURI RIVER AND HIGHWAY 244 SOUTH OF WINNETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
226 WWUS75 KGGW 200308 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 808 PM MST WED FEB 19 2014 MTZ021-200415- /O.CAN.KGGW.HW.W.0009.000000T0000Z-140220T0300Z/ PETROLEUM- INCLUDING THE CITY OF...WINNETT 808 PM MST WED FEB 19 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE EXPECTED TO STAY STRONG FOR SEVERAL MORE HOURS BUT SHOULD BE BELOW WARNING CRITERIA LEVELS. $$ MTZ060-201100- /O.EXT.KGGW.HW.W.0009.000000T0000Z-140220T1100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 808 PM MST WED FEB 19 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM MST THURSDAY. * TIMING...THROUGH EARLY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...LOOK FOR EXTREME CROSS WINDS ON HIGHWAY 191 BETWEEN MALTA...ZORTMAN...AND THE MISSOURI RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
696 WWUS75 KGGW 200935 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 235 AM MST THU FEB 20 2014 MTZ060-201045- /O.CAN.KGGW.HW.W.0009.000000T0000Z-140220T1100Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 235 AM MST THU FEB 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE STEADILY DECREASED OVERNIGHT AS THE PRESSURE GRADIENT RELAXED A BIT OVER EASTERN MONTANA. WIND SPEEDS ARE EXPECTED TO CONTINUE TO WEAKEN THROUGH THE MORNING HOURS... THEREFORE THE HIGH WIND WARNING WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 19, 3:05 AM MST, 8 minutes earlier.
Area forecast discussion, Feb 19, 3:05 AM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 305 AM MST WED FEB 19 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... STACKED LOW PRESSURE SYSTEM WILL MOVE ALONG THE CANADIAN BORDER TODAY. THE SYSTEM WILL BRING A COLD FRONT ACROSS EASTERN MONTANA THIS MORNING. PRECIPITATION WILL GENERALLY BE LIMITED TO ALONG THE COLD FRONT THIS MORNING. WARMER AIR ALOFT ALLOWS FOR THE POSSIBILITY OF FREEZING RAIN WITH SURFACE TEMPERATURES BELOW FREEZING. AFTER THE FRONT MOVES THROUGH THIS MORNING...NORTHEAST MONTANA WILL BE IN A DRY SLOT WITH STRONG WEST WINDS. MODELS DIFFER ON 850 MB WINDS WITH THE EMF BEING THE WEAKEST AT 40 KNOTS AND GS THE STRONGEST AT 55 KNOTS. WITH SOME COLD AIR ADVECTION...THERE SHOULD BE GOOD MIXING TODAY. WILL ISSUE A HIGH WIND WARNING FOR SW PHILLIPS AND PETROLEUM COUNTIES WHERE THE CHANCES OF REACHING WARNING CRITERIA OF 40 MPH SUSTAINED AND 58 MPH GUSTS ARE BEST. A SHORTWAVE TROUGH AND SECONDARY COLD FRONT MOVES THROUGH THE REGION TONIGHT AS THE LOW MOVES TO THE EAST. SOME LIGHT SNOW SHOWERS ARE POSSIBLE. WINDS WILL DIMINISH AS A HIGH PRESSURE BUILDS INTO THE AREA THURSDAY MORNING. SHORTWAVE RIDGE WILL KEEP MOST OF THURSDAY DRY. THE NEXT SHORTWAVE TROUGH AND LOW PRESSURE MOVES THROUGH THE AREA THURSDAY NIGHT AND FRIDAY ON NORTHWEST FLOW ALOFT. AT THIS POINT...IT LOOKS LIKE THERE WILL BE ENOUGH MOISTURE FOR A CHANCE OF SNOW SHOWERS. FORRESTER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... SYNOPTIC SET UP... A LARGE SYNOPTIC SCALE TROUGH EXISTS FROM THE UPPER MISSISSIPPI VALLEY BACK THROUGH THE DAKOTAS AND SOUTHERN SASKATCHEWAN AND THEN TURNS NORTH INTO THE NORTHWEST TERRITORIES. A COMPLEMENTARY RIDGE OF EQUAL MAGNITUDE EXISTS OVER THE NORTHEAST PACIFIC AND JOGS UP INTO THE BEARING SEA. NORTHEAST MONTANA LIES UNDER THE INFLUENCE OF THIS COLD AIR WITH A FRONT HAVING PASSED THROUGH A PERIOD BEFORE THE LONG TERM. FRIDAY NIGHT THROUGH MONDAY... COLD HIGH PRESSURE AT THE SURFACE WITH THE TROUGH ALOFT WILL KEEP TEMPERATURES CHILLY ACROSS THE AREA. THE ARCTIC FRONTAL BOUNDARY WILL BE JUST TO THE SOUTHWEST OF THE CWA. THIS WILL ALLOW SOME OVERRUNNING WITH SNOW SHOWERS POSSIBLE ACROSS THE SOUTHWESTERN ZONES BUT SHOULD CLEAR AND DRY ZONES ACROSS THE NORTHEAST. A PAIR OF SLIGHTLY STRONGER COLD FRONTS ARE LOOKING TO ARRIVE AROUND SUNDAY NIGHT AND MONDAY AFTERNOON. MONDAY NIGHT ONWARD... THE SECOND STRONGER COLD AIR PUSH MONDAY AFTERNOON IS EXPECTED TO SLUMP OFF TO THE EAST WITHIN 12 TO 18 HOURS. HOWEVER AT THIS POINT CONFIDENCE BEGINS TO DROP OFF. THE POLAR VORTEX IS EXPECTED TO TAKE A DIVE OVER CENTRAL NORTH AMERICA AND MODELS ARE HAVING A HARD TIME DETERMINING WHERE IT WILL END UP. THEREFORE THE EDGES OF THE AIRMASS IT CONTROLS WHICH HAVE A 20 DEGREE DIFFERENCE ATTACHED TO EITHER SIDE OF THE BOUNDARY WILL BE WAFFLING IN AND OUT OF THE CWA. IN CONTRAST TO THE LARGE AIRMASS TO THE NORTHEAST... HEAT AND THE RIDGE IS BUILDING INTO THE LOWER INTERMOUNTAIN WEST AND STARTING TO LOOK RATHER PERSISTENT. THESE TWO AIR MASSES VYING FOR DOMINANCE WILL CREATE RAPID MOVEMENT OF BOUNDARY ALONG WITH CHANGES FROM MODEL RUN TO RUN. CONFIDENCE IS THEREFORE LOW FROM HERE ONWARD. GAH && .AVIATION... FLIGHT CATEGORY: VFR FREEZING RAIN: A SHORTWAVE MOVING THROUGH THE AREA THIS MORNING WILL BRING A SLIGHT CHANCE FOR PRECIPITATION INCLUDING FREEZING RAIN. PLACEMENT OF SHOWERS IS VASTLY DIFFERENT FROM ONE MODEL TO THE NEXT BUT ALL MODELS ARE PRODUCING VERY LIMITED PRECIPITATION WITH ONLY A COUPLE HUNDREDTHS AT MAX. THEREFORE... CONFIDENCE IN ON A HIT TO ANY PARTICULAR TERMINAL IS TOO LOW TO PLACE DIRECTLY IN THE TAFS. AREA WINDS: OUT OF THE SOUTH AROUND 5 TO 10 KTS THROUGH TONIGHT... STEADILY INCREASING AFTER SUNUP TO 20 TO 25 KTS SUSTAINED GUSTING TO 35 KTS AND VEERING TO THE WEST. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING FOR PETROLEUM...SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 18, 2:34 PM MST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 234 PM MST TUE FEB 18 2014 MTZ060-191200- SOUTHWEST PHILLIPS- 234 PM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN COULD IMPACT THE AREA LATE TONIGHT. IF ANY FREEZING RAIN OCCURS...IT WILL POSE PROBLEMS FOR TRAVELERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WINDS WATCH EXISTS FOR SOUTHWEST PHILLIPS COUNTY FROM WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. STRONG CROSS WINDS WILL BE POSSIBLE ON HIGHWAY 191 BETWEEN MALTA... ZORTMAN... AND THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021-022-059-191200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS- 234 PM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN COULD IMPACT THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. IF ANY FREEZING RAIN OCCURS...IT WILL POSE PROBLEMS FOR TRAVELERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG GUSTY WINDS ARE POSSIBLE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-023>027-061-062-191200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-NORTHERN VALLEY-EASTERN ROOSEVELT- 234 PM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN COULD IMPACT THE AREA LATE TONIGHT INTO WEDNESDAY MORNING. IF ANY FREEZING RAIN OCCURS...IT WILL POSE PROBLEMS FOR TRAVELERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS 20 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH ARE POSSIBLE OVER NORTHEAST MONTANA ON WEDNESDAY. THE HIGHEST WINDS WILL OCCUR OVER OVER AREAS OF HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.